Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 105, NWS Atlanta, GA

April 5, 20095 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 5, 2009, 9:58 PM EDT for 5 counties in Georgia. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2009, 9:58 PM EDT (01:58 UTC)
Expired
Apr 5, 2009, 10:45 PM EDT
In force
47 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Butts County, GA, Lamar County, GA, Monroe County, GA, Pike County, GA, Spalding County, GA

The radar

The Atlanta radar (KFFC), 39 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 10:16 PM EDTHAIL 0.882 Se Orchard Hill, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.0 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2009-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2009-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 298 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
158 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
298 m²/s²
0-3 km storm-relative helicity
282 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 060158
SVRFFC
GAC035-171-207-231-255-060245-
/O.NEW.KFFC.SV.W.0105.090406T0158Z-090406T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
958 PM EDT SUN APR 5 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BUTTS COUNTY IN CENTRAL GEORGIA
  NORTH CENTRAL MONROE COUNTY IN CENTRAL GEORGIA
  NORTHERN LAMAR COUNTY IN WEST CENTRAL GEORGIA
  PIKE COUNTY IN WEST CENTRAL GEORGIA
  SOUTHEASTERN SPALDING COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 1045 PM EDT

* AT 957 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  CONCORD...MOVING NORTHEAST AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ZEBULON...MEANSVILLE...ALDORA...MILNER...BARNESVILLE...ORCHARD
  HILL...JENKINSBURG...JACKSON AND FLOVILLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3311 8450 3331 8412 3331 8407 3333 8405
      3338 8397 3317 8383 3301 8429 3300 8444
TIME...MOT...LOC 0158Z 242DEG 46KT 3306 8440

$$
3 follow-up statements
000 
WWUS52 KFFC 060213
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1013 PM EDT SUN APR 5 2009

GAC231-060223-
/O.CAN.KFFC.SV.W.0105.000000T0000Z-090406T0245Z/
PIKE GA-
1013 PM EDT SUN APR 5 2009

...THE SEVERE THUNDERSTORM WARNING FOR PIKE COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.

IF YOU SAW WIND DAMAGE OR HAIL...WAIT UNTIL AFTER THE STORM HAS 
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 
6 6 7 6 3 4 4 6 6.


LAT...LON 3331 8407 3333 8405 3338 8397 3317 8383
      3306 8423 3309 8425 3318 8425 3319 8428
TIME...MOT...LOC 0213Z 240DEG 43KT 3316 8421

$$

GAC035-171-207-255-060245-
/O.CON.KFFC.SV.W.0105.000000T0000Z-090406T0245Z/
MONROE GA-LAMAR GA-SPALDING GA-BUTTS GA-
1013 PM EDT SUN APR 5 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR BUTTS...SOUTHEASTERN SPALDING...NORTHERN LAMAR AND NORTH CENTRAL
MONROE COUNTIES...

AT 1013 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL.
THIS STORM WAS LOCATED NEAR ORCHARD HILL...MOVING NORTHEAST AT 50
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIBERTY
HILL...CHAPPEL MILL...HIGH FALLS STATE PARK...MCKIBBEN...BLOUNT...
JENKINSBURG...JACKSON...INDIAN SPRINGS STATE PARK AND FLOVILLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3331 8407 3333 8405 3338 8397 3317 8383
      3306 8423 3309 8425 3318 8425 3319 8428
TIME...MOT...LOC 0213Z 240DEG 43KT 3316 8421

$$
000 
WWUS52 KFFC 060227
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1027 PM EDT SUN APR 5 2009

GAC171-255-060237-
/O.CAN.KFFC.SV.W.0105.000000T0000Z-090406T0245Z/
LAMAR GA-SPALDING GA-
1027 PM EDT SUN APR 5 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SPALDING AND
NORTHERN LAMAR COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.

IF YOU SAW WIND DAMAGE OR LARGE HAIL...WAIT UNTIL AFTER THE STORM 
HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 
1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3329 8409 3338 8397 3319 8384 3314 8404
      3317 8404 3320 8403 3321 8411 3322 8413
      3324 8413
TIME...MOT...LOC 0227Z 242DEG 46KT 3324 8402

$$

GAC035-207-060245-
/O.CON.KFFC.SV.W.0105.000000T0000Z-090406T0245Z/
MONROE GA-BUTTS GA-
1027 PM EDT SUN APR 5 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR BUTTS AND NORTH CENTRAL MONROE COUNTIES...

AT 1026 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF 
PRODUCING NICKEL SIZED HAIL. THIS STORM WAS CENTERED 2 MILES 
SOUTHWEST OF JACKSON...MOVING NORTHEAST AT 50 MPH.

NICKEL SIZE HAIL HAS BEEN REPORTED WITH THIS STORM.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BLOUNT...JENKINSBURG...JACKSON...INDIAN SPRINGS STATE PARK AND
FLOVILLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3329 8409 3338 8397 3319 8384 3314 8404
      3317 8404 3320 8403 3321 8411 3322 8413
      3324 8413
TIME...MOT...LOC 0227Z 242DEG 46KT 3324 8402

$$
000 
WWUS52 KFFC 060239
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1039 PM EDT SUN APR 5 2009

GAC035-207-060248-
/O.EXP.KFFC.SV.W.0105.000000T0000Z-090406T0245Z/
MONROE GA-BUTTS GA-
1039 PM EDT SUN APR 5 2009

...THE SEVERE THUNDERSTORM WARNING FOR BUTTS AND NORTH CENTRAL MONROE
COUNTIES WILL BE ALLOWED TO EXPIRE AT 1045 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY AND 
SEVERE WEATHER IS NO LONGER EXPECTED.

IF YOU SAW WIND DAMAGE OR LARGE HAIL...WAIT UNTIL AFTER THE STORM HAS 
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 
1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3329 8409 3338 8397 3319 8384 3314 8404
      3317 8404 3320 8403 3321 8411 3322 8413
      3324 8413
TIME...MOT...LOC 0238Z 242DEG 46KT 3331 8387

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 9:07 PM EDT, 51 minutes earlier.

Area forecast discussion, Apr 5, 9:07 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
907 PM EDT SUN APR 5 2009

.UPDATE...
CONVECTION MOVING INTO WEST CENTRAL GEORGIA AT THIS TIME AND
CONVECTION HAS FINALLY STARTED TO DEVELOP FARTHER SOUTH ALONG THE
COLD FRONT IN NORTHERN ALABAMA. NO LARGE SCALE UPDATE PLANNED TO THE
CURRENT FORECAST AT THIS TIME. MINOR ALTERATIONS ARE POSSIBLE AS
UPDATES ARE ISSUED TO MANAGE CURRENT TOR WATCH IN EFFECT FOR EXTREME
WEST CENTRAL GEORGIA...AND ANY ADDITIONAL WATCHES THAT MAY BE NEEDED.

&&

.PREV DISCUSSION... /ISSUED 630 PM EDT SUN APR 5 2009/

SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
WAITING TO SEE IF CONVECTION DEVELOPS FARTHER SOUTH ALONG THE FRONT.
I WILL GO WITH LIKELY POPS FOR MY FORECAST AREA WITH THE FRONTAL
PASSAGE. ENOUGH SHEAR AND INSTABILITY FOR THE...A FEW MAY BE
SEVERE...PHRASING IN THE ZONES AT LEAST FOR THIS EVENING. NEXT BIG
DEAL WILL BE THE WIND...COLD AND POSSIBLE WINTRY PRECIPITATION
EXPECTED TO SWEEP IN BEHIND THIS COLD FRONT. I WILL LEAVE THE WIND
ADVISORY UNCHANGED FOR NOW. WIND SPEEDS MAY REACH HIGH WIND WARNING
CRITERIA DURING THE AFTERNOON AND EVENING MONDAY...ESPECIALLY IN THE
HIGHER ELEVATIONS OF THE NORTH. MUCH COLDER AIRMASS MOVING INTO THE
REGION FOR MONDAY THROUGH TUESDAY NIGHT. STRONGER WINDS...CLOUDS AND
RESIDUAL VERY LOW LEVEL MOISTURE MAY KEEP THE MAJORITY OF THE AREA
FROM DROPPING BELOW FREEZING FOR ANY EXTENDED PERIOD OF TIME MONDAY
NIGHT...BUT PARTIAL CLEARING AND DIMINISHING WINDS TUESDAY NIGHT MAY
LEAVE THE MAJORITY OF THE FORECAST AREA VULNERABLE TO A LATE SEASON
FREEZE. STRONG COLD ADVECTION AND WRAP AROUND MOISTURE FROM A
DEEPENING LOW OVER THE NORTHEAST U.S. ALSO HAS THE POTENTIAL TO BRING
A BIT OF WINTRY PRECIPITATION TO NORTH GEORGIA MONDAY NIGHT. THERE
SHOULD BE ENOUGH MOISTURE AND MID LEVEL INSTABILITY FOR SOME ISOLATED
TO SCATTERED SHOWERS FROM ROUGHLY THE ATLANTA METRO AREA NORTHWARD
MONDAY AFTERNOON THROUGH TUESDAY. WITH THE STRONG COLD ADVECTION AND
VERY COLD 85OMB TEMPERATURES THERE SHOULD BE AT LEAST A MIXTURE OF
RAIN AND SNOW SHOWERS LATE MONDAY INTO EARLY TUESDAY. PRECIPITATION
AMOUNTS APPEAR TO REMAIN LIGHT WITH LITTLE OR ACCUMULATION EXPECTED
OUTSIDE OF THE HIGHEST ELEVATIONS OF THE NORTH GEORGIA MOUNTAINS...
WHERE AROUND A HALF INCH OR SO OF ACCUMULATION SEEMS POSSIBLE. THIS
IS BELOW WINTER WEATHER ADVISORY LEVELS...BUT A SPECIAL WEATHER
STATEMENT WILL BE ISSUED TO ADDRESS THIS UNUSUAL LATE SEASON EVENT.

LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THE EXTENDED FORECAST PERIOD STARTS OUT WITH TEMPERATURES MODERATING
TOWARD MORE SEASONAL NORMS AS THE NORTHWESTERLY UPPER LEVEL FLOW
QUICKLY FLATTENS AND THEN TURNS SOUTHWESTERLY AHEAD OF ANOTHER QUICK
MOVING UPPER TROUGH. THIS SYSTEM SWEEP QUICKLY INTO THE OHIO VALLEY
AND DRAGS ANOTHER COLD FRONT THROUGH THE FORECAST AREA THURSDAY INTO
FRIDAY.

FIRE WEATHER...
STRONG WINDS MONDAY AND TUESDAY WILL MEET WIND SPEED CRITERIA FOR RED
FLAG CONDITIONS...BUT FUEL MOISTURES ARE LIKELY TO REMAIN TOO HIGH
FOR THE ISSUANCE OF A RED FLAG WARNING AT THIS TIME.

HYDROLOGY...
ADDITIONAL PRECIPITATION TONIGHT IS NOT EXPECTED TO BE ENOUGH TO
CAUSE WIDESPREAD FLOODING PROBLEMS. HOWEVER...ANY ADDITIONAL RAINFALL
OVER CENTRAL GEORGIA MAY AGGRAVATE CURRENT RIVER FLOODING.

AVIATION...
MAIN CONCERN FOR AVIATION THROUGH TONIGHT IS PASSAGE OF COLD FRONT
AND TIMING OT SHRA/TSRA. FROPA EXPECTED BY 06Z-07Z...WITH SHRA/TSRA
PRECEDING FRONT...BY 02-03Z FOR ATL TAF SITES...EARLIER FOR CSG.
ANOTHER CONCERN IS MOISTURE POOLING JUST NORTH OF WARM
FRONT/MESO-LOW IN SOUTH CENTRAL ALABAMA. THIS FEATURE IS CAUSING IFR
VSBYS/CIGS ACROSS MUCH OF CENTRAL ALABAMA AT THE MOMENT. AS MOISTURE
TONGUE PUSHES NE THIS EVENING...IFR CONDITIONS MAY BE POSSIBLE FOR
ATL TAF SITES...EVEN BEFORE PRECIP ARRIVES. WINDS EXPECTED TO REMAIN
GENERALLY SE UNTIL FRONT DRAWS CLOSER...WITH BRIEF PERIOD OF SW
BEFORE FROPA. GUSTY WINDS EXPECTED TO BUILD IN QUICKLY BEHIND
FRONT..BY 09-12Z...WITH GUSTS TO 30 KT POSSIBLE AFTER SUNRISE. MVFR
CIGS EXPECTED TO PERSIST THROUGH MUCH OF THE DAY ON MONDAY WITH
SIGNIFICANT WRAPAROUND MOISTURE BEHIND THE FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          54  58  32  51  29 /  60  30  20  10   5
ATLANTA         46  52  32  49  29 /  60  20  20  10   5
BLAIRSVILLE     43  48  31  44  25 /  70  30  40  20  10
CARTERSVILLE    45  53  30  50  25 /  70  20  20  20   5
COLUMBUS        51  55  33  53  30 /  60  10  10   5   5
GAINESVILLE     49  53  33  49  30 /  60  30  30  20  10
MACON           53  60  34  55  28 /  60  20  10   5   5
ROME            44  54  31  50  26 /  70  20  30  20  10
PEACHTREE CITY  46  53  31  50  26 /  60  10  20   5   5
VIDALIA         63  67  37  57  30 /  60  30  10  10   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 2 AM MONDAY TO 2 AM EDT TUESDAY FOR THE
FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...
BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...
CRAWFORD...CRISP...DADE...DAWSON...DEKALB...DODGE...DOOLY...
DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER...
MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.

TORNADO WATCH UNTIL 2 AM EDT MONDAY FOR THE FOLLOWING ZONES:
CHATTAHOOCHEE...HARRIS...MARION...MERIWETHER...MUSCOGEE...
STEWART...TALBOT...TROUP...WEBSTER.

&&

20
Hazardous weather outlook, Apr 5, 5:35 PM EDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EDT SUN APR 5 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061530-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
535 PM EDT SUN APR 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
ISOLATED SEVERE THUNDERSTORMS EXPECTED THIS EVENING AND TONIGHT.

.SYNOPSIS...
A STRONG SPRING STORM SYSTEM WILL CONTINUE TO DEEPEN AS IT MOVES
ACROSS THE MID MISSISSIPPI VALLEY. AS IT MOVES INTO THE UPPER OHIO
VALLEY...A STRONG COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS ALONG
WITH CLOUD TO GROUND LIGHTNING. ISOLATED TORNADOES ARE ALSO POSSIBLE.

.DISCUSSION...
GULF MOISTURE WILL CONTINUE TO SPREAD OVER THE REGION. AS THE UPPER
LEVEL SYSTEM AND ASSOCIATED COLD FRONT MOVES INTO THE TENNESSEE
VALLEY THIS EVENING...THE ATMOSPHERE ACROSS GEORGIA WILL
DESTABILIZE. CAPES WILL INCREASE TO 1000 TO 1500 WITH LIFTED INDEX
VALUES DECREASING TO AROUND -5. SEVERE THUNDERSTORMS WILL BE
POSSIBLE BEGINNING EARLY THIS EVENING OVER WEST CENTRAL
GEORGIA...AND SPREADING EAST THROUGH THE EVENING INTO THE EARLY
MORNING ACROSS CENTRAL GEORGIA. AS THE COLD FRONT APPROACHES BY LATE
THIS EVENING...A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND
AHEAD OF THE FRONT...ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
STRONG GUSTY WINDS WILL OCCUR MONDAY AND TUESDAY. FOR MORE
INFORMATION ON THE WINDS SEE THE LATEST WIND ADVISORY STATEMENT.
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH FRIDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED FOR ACTIVATION...ESPECIALLY THIS
EVENING AND TONIGHT.

In the hours before

Special weather statement, Apr 5, 4:22 PM EDT, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
422 PM EDT SUN APR 5 2009

GAZ001>009-011>016-019>025-027-030>037-041>049-052>055-057-060830-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-HARALSON-CARROLL-
DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-HEARD-
COWETA-FAYETTE-CLAYTON-HENRY-
422 PM EDT SUN APR 5 2009

...WINTRY PRECIPITATION MIX POSSIBLE ACROSS NORTH GEORGIA MONDAY
NIGHT INTO TUESDAY MORNING...

A STRONG COLD FRONT WILL SWEEP THROUGH NORTH GEORGIA TONIGHT
USHERING IN VERY COLD AIR FOR THIS LATE IN THE SEASON. THERE WILL
BE A CHANCE FOR SHOWERS ACROSS NORTH GEORGIA MONDAY AFTERNOON
THROUGH THE DAY TUESDAY. IT WILL BE COLD ENOUGH FOR THESE SHOWERS
TO BECOME MIXED WITH SNOW MONDAY NIGHT ACROSS PORTIONS OF NORTH
GEORGIA...MAINLY FROM THE ATLANTA METROPOLITAN AREA TO ATHENS AND
NORTHWARD. TEMPERATURES HAVE BEEN QUITE MILD RECENTLY AND THE
GROUND IS FAIRLY WARM...SO MOST AREAS SHOULD NOT SEE ANY
SIGNIFICANT ACCUMULATIONS OF SNOW OTHER THAN A DUSTING ON GRASSY
SURFACES. IN THE HIGHER ELEVATIONS OF THE NORTH GEORGIA MOUNTAINS
UP TO A HALF INCH OF SNOW ACCUMULATION WILL BE POSSIBLE.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES
ON THIS SITUATION.
Special weather statement, Apr 5, 9:01 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
901 PM EDT SUN APR 5 2009

GAZ078-089-060130-
901 PM EDT SUN APR 5 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
NORTHERN MUSCOGEE AND HARRIS COUNTIES UNTIL 930 PM EDT...

AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED JUST WEST OF LAKE HARDING...MOVING EAST
AT 50 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
NORTHERN MUSCOGEE AND HARRIS COUNTIES THROUGH 930 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE MULBERRY
GROVE...FORTSON...MIDLAND...CATAULA...ELLERSLIE...HAMILTON...PINE
MOUNTAIN VALLEY...F.D. ROOSEVELT STATE PARK...WAVERLY HALL AND
SHILOH.
Special weather statement, Apr 5, 9:21 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
921 PM EDT SUN APR 5 2009

GAZ067-079-060145-
921 PM EDT SUN APR 5 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
TALBOT AND MERIWETHER COUNTIES UNTIL 945 PM EDT...

AT 920 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF HAMILTON...MOVING
EAST NORTHEAST AT 50 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TALBOT AND MERIWETHER COUNTIES THROUGH 945 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE DURAND...FLINT HILL...HARRIS CITY...
WARM SPRINGS...WOODLAND...RALEIGH...MANCHESTER...WOODBURY AND
PLEASANT HILL.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Apr 5, 9:40 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
940 PM EDT SUN APR 5 2009

GAZ067>069-060215-
940 PM EDT SUN APR 5 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
UPSON...PIKE AND MERIWETHER COUNTIES UNTIL 1015 PM EDT...

AT 939 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR RALEIGH...MOVING EAST NORTHEAST AT
50 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
UPSON...PIKE AND MERIWETHER COUNTIES THROUGH 1015 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE HARRIS CITY...WARM
SPRINGS...RALEIGH...WOODBURY...CREST...IMLAC...MOLENA...CONCORD...
HANNAHS MILL...ATWATER...HILLTOP...LIFSEY SPRINGS...ZEBULON AND
MEANSVILLE.

A TORNADO WATCH REMAINS IN EFFECT FOR PARTS OF WEST CENTRAL GEORGIA
UNTIL 200 AM EDT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV
OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS
ON THESE STORMS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 10:33 PM EDTSevere Thunderstorm WarningFFCButts, Jasper, Morgan, Putnam42 min
Apr 6, 12:39 AM EDTSevere Thunderstorm WarningFFCHancock24 min
Apr 6, 4:56 PM EDTFreeze WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more12 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.